Alert archive / California / Wind Advisories in 2020
Wind Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 13, 2020, 2:12 PM PDT. It took effect at Jun 13, 2020, 4:14 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2020, 2:12 PM PDT (21:12 UTC)
- In effect from
- Jun 13, 2020, 4:14 PM PDT
- Expired
- Jun 14, 2020, 9:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
360 WWUS76 KLOX 132112 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 212 PM PDT Sat Jun 13 2020 CAZ052-140515- /O.NEW.KLOX.WI.Y.0048.200614T0100Z-200614T1600Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 212 PM PDT Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Strongest through passes and canyons of the Santa Ynez Mountains. * WHERE...Santa Barbara County Mountains. * WHEN...From 6 PM this evening to 9 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Watch for strong cross winds on Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-140515- /O.NEW.KLOX.WI.Y.0048.200614T0100Z-200614T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 212 PM PDT Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Strongest below passes and canyons. * WHERE...Santa Barbara County South Coast. * WHEN...From 6 PM this evening to 9 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Watch for strong cross winds on Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Sirard
4 follow-up statements
221 WWUS76 KLOX 132314 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 414 PM PDT Sat Jun 13 2020 CAZ034-035-140400- /O.EXB.KLOX.WI.Y.0048.200613T2314Z-200614T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 414 PM PDT Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. This includes Highways 1 and 101, and State Route 246. && $$ CAZ052-140400- /O.CON.KLOX.WI.Y.0048.200614T0100Z-200614T1600Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 414 PM PDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Strongest through passes and canyons of the Santa Ynez Mountains. * WHERE...Santa Barbara County Mountains. * WHEN...From 6 PM this evening to 9 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Watch for strong cross winds on Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-140400- /O.CON.KLOX.WI.Y.0048.200614T0100Z-200614T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 414 PM PDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Strongest below passes and canyons. * WHERE...Santa Barbara County South Coast. * WHEN...From 6 PM this evening to 9 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Watch for strong cross winds on Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kaplan/CS
253 WWUS76 KLOX 140354 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 854 PM PDT Sat Jun 13 2020 CAZ034-035-140500- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-200614T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 854 PM PDT Sat Jun 13 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have subsided below advisory level. $$ CAZ052-141200- /O.CON.KLOX.WI.Y.0048.000000T0000Z-200614T1600Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 854 PM PDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Strongest through passes and canyons of the Santa Ynez Mountains. * WHERE...Santa Barbara County Mountains. * WHEN...From 6 PM this evening to 9 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Watch for strong cross winds on Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-141200- /O.CON.KLOX.WI.Y.0048.000000T0000Z-200614T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 854 PM PDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 50 mph western portion. Strongest below passes and canyons. * WHERE...Santa Barbara County South Coast. * WHEN...From 6 PM this evening to 9 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Watch for strong cross winds on Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
044 WWUS76 KLOX 141112 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 412 AM PDT Sun Jun 14 2020 CAZ052-141600- /O.CON.KLOX.WI.Y.0048.000000T0000Z-200614T1600Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 412 AM PDT Sun Jun 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Strongest through passes and canyons of the Santa Ynez Mountains. * WHERE...Santa Barbara County Mountains. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Watch for strong cross winds on Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-141600- /O.CON.KLOX.WI.Y.0048.000000T0000Z-200614T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 412 AM PDT Sun Jun 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 50 mph western portion. Strongest below passes and canyons. * WHERE...Santa Barbara County South Coast. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Watch for strong cross winds on Highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
992 WWUS76 KLOX 141546 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 846 AM PDT Sun Jun 14 2020 CAZ052-141700- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-200614T1600Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 846 AM PDT Sun Jun 14 2020 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels. $$ CAZ039-141700- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-200614T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 846 AM PDT Sun Jun 14 2020 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Winds have diminished below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 2:11 PM PDT, 1 minute earlier.
Area forecast discussion, Jun 13, 2:11 PM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
211 PM PDT Sat Jun 13 2020
.SYNOPSIS...13/210 PM.
Mostly clear skies can be expected through next week, except for
some night and morning low clouds and fog for the Los Angeles
County coast through Monday, then expanding to all the coast and
vlys by the middle of next week. Gusty northwest to north winds
will affect portions of the area at times through Monday night as
well. Temperatures will be cooler than normal thru the weekend
then warmer early next week before cooling slightly into mid-week.
&&
.SHORT TERM (TDY-TUE)...13/203 PM.
Mostly sunny skies covered the forecast area early this afternoon
and will continue thru sunset. Temps will be about 4-10 deg below
seasonal norms this afternoon, with highs in the warmest vlys and
lower mtns expected to top out in the upper 70s to low 80s.
Gradients by late this afternoon for LAX-DAG are forecast by the
latest NAM to be around +6.6 mb. This will contribute to gusty W
to NW afternoon and early evening winds across the Central Coast,
and over the L.A. County mtns and deserts. Winds in the Antelope
Vly could even approach advisory levels at times. For interior
SLO/SBA Counties, some northerly flow should persist thru the
afternoon thanks to decent northerly gradients (e.g., NAM fcst
SBA-SMX -4.3 mb and SBA-BFL -1.3 mb at 00Z).
Broad but weakening upper level troffiness should prevail over the
region thru Sun. Even with the upper level troffiness, H5 heights
will still increase 584-585 dm on Sun. A mostly flat upper ridge
should move in Mon with H5 heights increasing thru the day to
around 588 dm. Very weak upper level troffiness will move back in
for Tue with H5 heights lowering slightly to about 586 dm.
It looks any low clouds tonight into Sun morning and again Sun
night into Mon morning will be mainly confined to the L.A. County
coast and lower San Gabriel Valley as northerly offshore flow
prevails and the marine inversion lowers. Low clouds are expected
to expand only slightly Mon night into Tue morning to the VTU
County coast. Otherwise, mostly clear skies will prevail over
the forecast area through Tue.
Even stronger offshore gradients to the N can be expected tonight
(e.g., NAM fcst LAX-BFL -4.0 mb at 12Z). This will help to drive
strong and gusty NW to N winds across the SBA County mtns and S
coast (gusts to 50 mph or more will be possible in the favored
locations such as the hills above Montecito), with gusty NW winds
approaching Advisory levels in the L.A./VTU County mtns along the
I-5 corridor. There should also be strong and gusty NW winds near
Advisory levels for the Antelope Vly and in the Santa Clarita
Valley this evening. A Wind Advisory will be issued with the
afternoon zones for the SBA County mtns and S coast from this
evening into early Sun.
More offshore flow mainly from the N can be expected Sun night
into Mon morning, especially over SLO/SBA Counties and interior
areas of VTU/L.A. Counties, with generally sub-Advisory level
gusts. It looks like winds will turn onshore closer to the coast
Mon afternoon. Weaker offshore flow is expected for interior areas
Mon night into Tue morning as well, with increasing onshore flow
for many areas Tue afternoon.
Temps are forecast to rebound some on Sun to near normal to slightly
above normal for most areas, warm further Mon to several degrees
above normal away from the coast, then cool back several degrees
to about 2-4 deg below normal. Highs in the warmest vlys and
lower mtns should be in the 80s to near 90 on Sun, mid 80s to
lower 90s Mon, and upper 70s and 80s on Tue.
.LONG TERM (WED-SAT)...13/205 PM.
A rather benign weather pattern can be expected thru the extended
period with weak upper level troffiness persisting for the most
part over the region and extending off the coast. However, H5
heights will be rather high and likely remain in the 582-586 dm
range (a blend of the EC and GFS).
A June gloom pattern (finally) is slated during the extended
period, with the typical night and morning low clouds and fog for
the coast and adjacent vlys, clearing back to the coast in the
afternoons. Otherwise, mostly clear skies will prevail across the
region. Typical breezy to locally gusty afternoon and early
evening onshore flow can be expected as well.
Temps will have only minor day-to-day fluctuations, but overall
should be a few degrees below normal for most areas. Highs each
day in the warmest coastal vlys and lower mtns should be in the
upper 70s to lower 80s, while the interior vlys including the
Antelope Vly should reach the mid 80s to low 90s.
&&
.AVIATION...13/1902Z.
At 1713Z, the marine layer depth was around 1800 feet deep at
KLAX. The top of the inversion was around 2500 feet with a
temperature near 19 degrees Celsius.
Low to moderate confidence in the current forecast. An eddy will
form tonight and bring marine clouds into coastal LA county.
Elsewhere, cooling at the top of the marine inversion will render
the prospect of marine clouds doubtful, yet not impossible.
KLAX...There is a 50 percent chance of MVFR conditions after 13z,
otherwise VFR conditions will persist. There is a 30 percent
chance of east winds greater than 7 knots Sun morning.
KBUR...There is a 20 percent chance of marine clouds early Sun
morning.
&&
.MARINE...13/143 PM.
Moderate-to-high confidence in the current forecast. Higher
confidence in timing, less confidence in strength of winds and in
seas. Winds will likely increase through this afternoon with at
least widespread SCA level winds expected across the entire
coastal waters. Gale warnings continue for the outer waters and
were added for the western and middle portions of the Santa
Barbara Channel. Local gales gusts could also across the western
portion of the nearshore waters north of Point Sal.
North and west of the Channel Islands, winds will be at least SCA
levels through Tuesday, possibly extending into Wednesday farther
offshore. Extended the gales across the outer coastal waters
through Sunday night, and the Gales could continue there into
Tuesday night.
Inside the southern California bight, winds likely diminish below
SCA levels after tonight. Then, there is a good chance of SCA
level winds across the Santa Barbara Channel at times Monday
through Tuesday night.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 PM this evening to 9 AM PDT
Sunday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for zone
645. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Sunday for zones
650-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PDT this evening
for zone 655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
No significant hazards expected.
&&
PUBLIC...Sirard
AVIATION...Sweet/Hall
MARINE...Sweet
SYNOPSIS...Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:29 PM PDT | Wind Advisory | LOX | 10 hr | |
| Jun 12, 8:57 PM PDT | Gale Warning | LOX | 4 days |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.